Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2016, 4:22 AM CDT for McCurtain County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 4:22 AM CDT (09:22 UTC)
- Expired
- May 25, 2016, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:30 AM CDT | TSTM WND DMG | 2 Wsw Battiest, OK | A LARGE TREE DOWN ACROSS LITTLE SILVER CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted.
330
WUUS54 KSHV 250922
SVRSHV
OKC089-251015-
/O.NEW.KSHV.SV.W.0177.160525T0922Z-160525T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 AM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 515 AM CDT
* AT 421 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF OCTAVIA...OR 28 MILES SOUTHEAST OF CLAYTON...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...
BETHEL...SHERWOOD AND SMITHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3451 9446 3425 9447 3424 9507 3425 9505
3451 9505
TIME...MOT...LOC 0921Z 265DEG 24KT 3443 9490
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
940
WWUS54 KSHV 250953
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT WED MAY 25 2016
OKC089-251015-
/O.CON.KSHV.SV.W.0177.000000T0000Z-160525T1015Z/
MCCURTAIN OK-
453 AM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHERN MCCURTAIN COUNTY...
AT 451 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF OCTAVIA...OR 33 MILES SOUTHWEST OF MENA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL...
SHERWOOD AND SMITHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3451 9446 3425 9447 3424 9507 3425 9505
3451 9505
TIME...MOT...LOC 0951Z 268DEG 27KT 3440 9478
HAIL...1.00IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:40 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 2:40 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 240 AM CDT WED MAY 25 2016 .DISCUSSION... A complex of strong to severe thunderstorms across Eastern Oklahoma continues to gradually shift east this morning. Convection to gradually dissipate by daybreak, however not before possibly moving into McCurtain county. Ongoing southwest flow aloft to maintain a fairly persistent weather pattern today characterized by partly to mostly cloudy skies and isolated showers and thunderstorms in the late afternoon and evening. Rain chances to increase on Thursday as an upper-level low moves from southern California to the Four Corners region. Severe weather threat will remain just slightly west of the region mainly concentrated along a dry-line across Texas. However, some strong storms will be possible mainly across East Texas, Southeast Oklahoma, and portions of Southwest Arkansas on Thursday and Friday. Upper-trough to push east across the region on Saturday allowing for a continued chance for afternoon showers and thunderstorms. However, upper-ridge to rebuild across the region late in the weekend bringing warmer and drier conditions through the remainder of the forecast period. Temperatures through the weekend to range from highs in the 80s to lows in the 70s. Could see slightly cooler temperatures on Thursday and Friday due to higher rain chances. Otherwise, high temperatures to approach 90 across North Louisiana and Southern Arkansas by Monday and Tuesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 84 71 / 20 0 40 50 MLU 88 73 86 72 / 10 0 40 30 DEQ 85 72 82 69 / 20 20 50 60 TXK 87 73 83 70 / 20 10 50 60 ELD 87 73 85 70 / 20 0 50 40 TYR 87 74 82 71 / 20 20 50 60 GGG 87 74 83 71 / 20 10 50 60 LFK 88 75 83 73 / 20 10 50 40 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, May 24, 11:30 AM CDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT TUE MAY 24 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1130 AM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED STRONG THUNDERSTORMS...THIS AFTERNOON THROUGH THIS EVENING ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS. THE MAIN THREAT WILL BE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK...THROUGH THE WEEKEND... AND INTO THE EARLY PART OF NEXT WEEK. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE FOUR STATE REGION. THE MAIN CONCERNS WILL BE SMALL HAIL...STRONG AND GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE FROM LATE THURSDAY INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. 06
In the hours before
Special weather statement, May 25, 3:52 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 352 AM CDT WED MAY 25 2016 OKZ077-250930- MCCURTAIN OK- 352 AM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL 430 AM CDT... AT 352 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF NASHOBA...OR 24 MILES SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL... SHERWOOD AND SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3451 9446 3427 9447 3428 9505 3451 9505 TIME...MOT...LOC 0852Z 269DEG 36KT 3443 9496 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:52 AM CDT | Special Weather Statement | SHV | McCurtain | 38 min |
| May 25, 4:50 AM CDT | Flash Flood Warning | SHV | McCurtain | 3 hr |
| May 25, 3:25 PM CDT | River Flood Warning | SHV | McCurtain | 22 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.